My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

Please visit the new WebMD Message Boards to find answers and get support.

Posted: | Report This Report Question |
Q.

Does the flu shot cause Narcolepsy

I have been just informed that I have narcolepsy, I have been reading online that the flu shot has caused narcolepsy in children.  Back in 1980s I was in the services and had to have a flu shot. Could this have caused me to develop narcolepsy?  I have never had a flu shot til I was in the service.  The doctor told me that I have had this for several years and that it has begun to get worse. I will be 50 in May.

Related Topics: Flu, Narcolepsy, Injection
 

Answers From Experts & Organizations (1)

Primary Care
6,464 Answers
104,495 Helpful Votes
544 Followers
A.

No....I do not believe that the flu vaccine causes narcolepsy. As a matter of fact, the cause of narcolepsy is really idiopathic (not known).

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

2 of 4 found this helpful